A member asked:

Mom had massive p embolism & blood clot in leg due to leg procedure dr put on coumadin (warfarin) & told to eat normal is that right ie vitamin k

5 doctors weighed in across 2 answers
Dr. David Houghton answered

Specializes in Internal Medicine & Pediatrics

Yes: I usually tell patients starting warfarin to continue their usual eating habits. When people try new diets, that is when the warfarin effect will change. How much vitamin K one eats is less important than keeping it consistent. So don't try a new salad diet for example, and don't try cutting out all vitamin K either. Just keep intake steady, which is easiest when following usual diet.

Answered 11/3/2016

3.7k views

Thank
Dr. Jeffrey Webber answered

Specializes in Cardiology

Not entirely: As you already inferred, warfarin (Coumadin) is antagonized by certain foods. Usually we refer to these foods as "leafy vegetables": lettuce, brussel sprouts, cabbage, spinach, etc. Ingestion of these may unintentionally "thicken" the blood as it were, in other words make Coumadin less effective. There are differing thoughts on eating healthy while taking Coumadin. You should discuss this with MD

Answered 8/24/2015

3.7k views

Thank

Related Questions